Coming off duloxetine

Hello everyone.

My question is - I've been on 30mg for 3 weeks now and I do not feel any better. In fact i feel worse depression wise than when I started.

I went on this medication for two reasons, 1) for depression and anxiety and 2) for neuropathic pain from meralgia parethestica.

I am seeing Gp on 22nd march. It has made my brain feel nice numb, blunt, dull. Like I can't smile, no positive thoughts at all! Extreme lethargy too. I really can't take feeling like this any longer. It's horrible. I cannot think or concentrate. Ironically it has helped with the neuropathic pain but I know there are other medication that can help deal with that.

What do you think would be a good plan to reduce as I've only been on it 3/4weeks. I know people open the capsule and count out the beads, or could I do an every other day thing?

Many thanks ❤️

8 Replies

oldestnewest
  • I tried coming off this drug once myself and it didn't go well. If I were to do it again, I would try to have a partner's help. Coming off this drug can affect you for much longer than you were on it. You will have to take caution in coming off it. You might not have the ability to make the best decisions and take care of yourself. Perhaps, you could boost your brain with things like omega3 fats, almonds, avacados, fish, blueberries, and B12. Exercise more often and do things that naturally make your happy. Your brain is going to be starved of dopamine and some of the other chemicals that this drug provides and allows your brain to be open to. It might be worth trying a different SNRI drug than going off cold turkey. Oh and eat lots of dark chocolate. Good luck!

  • Hi Clazzy78

    I'm Sorry to hear you are going through a really rough time with your medication duloxetine and are thinking of coming off it!

    It really is important that as we are not medics, we cannot advise you to start or stop taking medication! You really do need to talk to or see your Dr!

    I know you said you have an appointment on the 22nd, is there a possibility of getting to see your Dr any earlier, or speaking him via a telephone consultation as you are feeling so unwell with it! Or can you see or speak to any other Drs in the practice that you could speak to or see any sooner, so that you don't have to suffer with these symptoms for any longer than you have to!

    Unfortunately many drugs can cause side effects and as you have said you are suffering some of them! But please go to a medic to find the safest way of coming off of them safely without any extra symptoms due to withdrawal!

    Take Care Warm Wishes spykey🤗

  • Thanks Spykey. I'm going to wait till the 22nd as I really like my GP. She's been there for me for a while now.

    It's just annoying. I had high hopes as I've tried a few mess now and nothing seems to help or side effects too bad.

    I suppose I wanted to know if anyon else had experienced th mental blunting. It's a horrible feeling.

    All will work out for the best ❤️

  • Hi Clazzy

    I really hope you & your Dr find something that Really Works for you & that the side effects if any are minimal!

    Take Care spykey 🤗

  • Hi I take the same drug. I was on 30 mg and it made no difference to me and they upped it to 60mg and I feel so much better for it. I hope you get sorted it is miserable.

  • Hmm, I was wondering if to up the dose.

    Also I had a terrible depression before and on my period this month too, far worse than usual. I usually get depressed and fatigued but this month was off the scale.

    Does anyone else find duloxetine helps or makes their periods worse?

    Thanks for your info. Jillymazda

    ❤️

  • I am too old to help you with your periods question :-) . I came off one drug first to go onto the duloxetine and the withdrawal was vile! I really thought I had had it with life which was when I came on here and everyone was so supportive. I have had cbt and combined with the higher dose I feel fine. Not over the moon with happiness but I am ok.

  • Mine are worse for sure. But I find it to be worth it in the end.

You may also like...